Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 63, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 19, 2025, 6:08 PM CDT for Lane County, Scott County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2025, 6:08 PM CDT (23:08 UTC)
- Expired
- May 19, 2025, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:25 PM CDT | TSTM WND GST 54 | 2 Nnw Amy, KS | Report was from the Kansas State Mesonet. |
| May 19, 6:45 PM CDT | TSTM WND GST 72 | 4 Sse Dighton, KS | Report was from KKSDIGHT22 observation station. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WUUS53 KDDC 192308 SVRDDC KSC101-171-200000- /O.NEW.KDDC.SV.W.0063.250519T2308Z-250520T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 608 PM CDT Mon May 19 2025 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... East central Scott County in west central Kansas... Southwestern Lane County in west central Kansas... * Until 700 PM CDT. * At 608 PM CDT, a severe thunderstorm was located near Grigston, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Amy around 620 PM CDT. Other locations in the path of this severe thunderstorm include Dighton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3840 10086 3859 10083 3860 10036 3834 10040 TIME...MOT...LOC 2308Z 274DEG 19KT 3850 10074 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ SPRINGER
1 follow-up statement
523
WWUS53 KDDC 192335
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
635 PM CDT Mon May 19 2025
KSC101-171-200000-
/O.CON.KDDC.SV.W.0063.000000T0000Z-250520T0000Z/
Scott KS-Lane KS-
635 PM CDT Mon May 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL SCOTT AND SOUTHWESTERN LANE COUNTIES...
At 635 PM CDT, a severe thunderstorm was located near Amy, moving
east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3838 10072 3859 10069 3860 10036 3834 10040
TIME...MOT...LOC 2335Z 274DEG 19KT 3849 10056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:30 PM CDT, 3 hours 38 minutes earlier. Its key messages:
- Scattered thunderstorms are expected Monday evening, capable of producing marginally severe hail and wind gusts.
- Dry, mild and quiet through much of this week.
- Scattered thunderstorms will return over Memorial Day weekend.
Area forecast discussion, May 19, 2:30 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 230 PM CDT Mon May 19 2025 ...Updated Discussion... .KEY MESSAGES... - Scattered thunderstorms are expected Monday evening, capable of producing marginally severe hail and wind gusts. - Dry, mild and quiet through much of this week. - Scattered thunderstorms will return over Memorial Day weekend. && .DISCUSSION... Issued at 230 PM CDT Mon May 19 2025 Afternoon satellite imagery indicated a cumulus field expanding across western zones, and mesoanalysis shows the strongest instability has transitioned east of SW KS. Still, residual boundary layer moisture, and cooling midlevel temperatures, will result in modest instablity through this evening as the primary trough axis passes overhead. Scattered thunderstorms will develop across SE Colorado and adjoining SW KS through 7 pm, then track eastward this evening. Multicell convection will prevail, with the strongest storms capable of hail to 1 inch and wind gusts of 50-60 mph. Strong subsidence will clear the sky rapidly through Tuesday morning. An extended period of quiet, dry and unseasonably convectively quiet weather is expected through most of this week. NWly midlevel flow will direct gulf moisture supply away from SW KS through Thursday, and the forecast is completely dry through this time period. No significant air mass exchanges are expected through Thursday, with afternoon temperatures averaging within a few degrees of late May climatology. Shower and thunderstorm coverage Friday appears minimal, as broad midlevel ridging prevails. Over the Memorial Day weekend, SWly midlevel flow will reestablish, downstream of modest troughing approaching from the Rockies. Moisture will finally increase again Saturday in response to SEly boundary layer flow. Limited severe potential is most evident on Saturday. Rain and thunderstorm increase in coverage Sunday, as the primary trough arrives, but an associated strong front will likely restrict any severe risk well south of SW KS. NBM pops Saturday through Monday are in the chance category (25-54%) and these were accepted. In general, no synoptically evident severe weather threats are evident in the guidance, for the next seven days, as we enter the climatological peak of our severe weather season. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1100 AM CDT Mon May 19 2025 VFR is expected to prevail through this TAF period. Scattered thunderstorms are expected after 03z Tue. Confidence of impacts is highest at LBL, where -TSRA was included, but only mentioned VCTS/CB at GCK/DDC for now. Kept the HYS TAF dry. A cold front will bring an increase in north winds after 00z Tue, gusting 25-30 kts. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Turner AVIATION...Turner
Hazardous weather outlook, May 19, 3:04 AM CDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CDT Mon May 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-200815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CDT Mon May 19 2025 /204 AM MDT Mon May 19 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A marginal risk of severe weather after 4 pm for areas mainly along and south of highway 96. Main threats could be hail up to the size of quarters and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for today.
In the hours before
Special weather statement, May 19, 5:13 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
513 PM CDT Mon May 19 2025
KSZ043-192300-
Scott KS-
513 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCOTT COUNTY
THROUGH 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Modoc, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Scott
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 10085 3848 10087 3851 10113 3870 10113
TIME...MOT...LOC 2212Z 271DEG 16KT 3867 10121
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 39 min |
| May 18, 7:18 PM CDT | Tornado Warning | DDC | Edwards | 27 min |
| May 18, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 47 min |
| May 18, 7:36 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 24 min |
| May 18, 7:56 PM CDT | Tornado Warning | DDC | Pawnee | 34 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 18 min |
| May 18, 8:37 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 28 min |
| May 18, 8:57 PM CDT | Special Weather Statement | DDC | Kiowa | 33 min |
| May 18, 9:11 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Pratt | 49 min |
| May 18, 9:19 PM CDT | Tornado Warning | DDC | Clark, Comanche, Kiowa | 26 min |
| May 18, 9:32 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 43 min |
| May 18, 9:48 PM CDT | Tornado Warning | DDC | Kiowa | 42 min |
| May 18, 10:10 PM CDT | Tornado Warning | DDC | Kiowa, Pratt | 28 min |
| May 18, 10:20 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pratt | 40 min |
| May 18, 10:52 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 38 min |
| May 18, 11:23 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 20 min |
| May 19, 1:25 AM CDT | Special Weather Statement | DDC | Rush | 50 min |
| May 19, 5:13 PM CDT | Special Weather Statement | DDC | Scott | 47 min |
| May 19, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| May 19, 6:50 PM CDT | Special Weather Statement | DDC | Lane | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.